About this Journal Submit a Manuscript Table of Contents
Journal of Calculus of Variations
Volume 2013 (2013), Article ID 489249, 8 pages
http://dx.doi.org/10.1155/2013/489249
Research Article

Some Approximation Properties of Modified Jain-Beta Operators

1Department of Applied Mathematics & Humanities, Sardar Vallabhbhai National Institute of Technology, Ichchanath Mahadev Road, Surat, Gujarat 395 007, India
2L. 1627 Awadh Puri Colony Beniganj, Phase-III, Opp. I.T.I., Ayodhya Main Road Faizabad, Uttar Pradesh 224 001, India
3Department of Mathematics, St. Xavier College, Ahmedabad, Gujarat 380 009, India

Received 21 May 2013; Revised 24 October 2013; Accepted 3 December 2013

Academic Editor: Jacob Engwerda

Copyright © 2013 Vishnu Narayan Mishra and Prashantkumar Patel. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Generalization of Szász-Mirakyan operators has been considered by Jain, 1972. Using these generalized operators, we introduce new sequences of positive linear operators which are the integral modification of the Jain operators having weight functions of some Beta basis function. Approximation properties, the rate of convergence, weighted approximation theorem, and better approximation are investigated for these new operators. At the end, we generalize Jain-Beta operator with three parameters , , and and discuss Voronovskaja asymptotic formula.

1. Introduction

For ,  , let then Equation (1) is a Poisson-type distribution which has been considered by Consul and Jain [1].

In 1970, Jain [2] introduced and studied the following class of positive linear operators: where and has been defined in (1).

The parameter may depend on the natural number . It is easy to see that ; (3) reduces to the well-known Szász-Mirakyan operators [3]. Different generalization of Szász-Mirakyan operator and its approximation properties is studied in [4, 5]. Kantorovich-type extension of was given in [6]. Integral version of Jain operators using Beta basis function is introduced by Tarabie [7], which is as follows: In Gupta et al. [8] they considered integral modification of the Szász-Mirakyan operators by considering the weight function of Beta basis functions. Recently, Dubey and Jain [9] considered a parameter in the definition of [8]. Motivated by such types of operators we introduce new sequence of linear operators as follows:

For and , where is defined in (1) and The operators defined by (5) are the integral modification of the Jain operators having weight function of some Beta basis function. As special case, the operators (5) reduced to the operators recently studied in [7]. Also, if and , then the operators (5) turn into the operators studied in [8].

In the present paper, we introduce the operators (5) and estimate moments for these operators. Also, we study local approximation theorem, rate of convergence, weighted approximation theorem, and better approximation for the operators . At the end, we propose Stancu-type generalization of (5) and discuss some local approximation properties and asymptotic formula for Stancu-type generalization of Jain-Beta operators.

2. Basic Results

Lemma 1 (see [2]). For ,  , one has

Lemma 2. The operators , defined by (5) satisfy the following relations:

Proof. By simple computation, we get

Lemma 3. For , , and with , one has (i),(ii).

Lemma 4. For , , one has

Proof. Since , , and , we have which is required.

3. Some Local Approximation

Let ,   being a constant depending on . By , we denote the subspace of all continuous functions belonging to . Also, is subspace of all the function for which is finite. The norm on is .

If we look at Lemma 2 and based on the famous Korovkin theorem [10], it is clear that does not form an approximation process. To do this approximation process, we replace constant by a number . If then Lemma 2 gives uniformly on any compact interval . Based on Korovkin’s criteria we state the following.

Theorem 5. Let with be defined in (5), where . For any compact and for each one has

Now, we establish a direct local approximation theorem for the modified operators in ordinary approximation. Let the space of all continuous and bounded functions be endowed with the norm . Further let us consider the following -functional: where and . By the methods given in [11], there exists an absolute constant such that where is the second order modulus of smoothness of .

Theorem 6. For and , one has where is a positive constant.

Proof. We introduce the auxiliary operators as follows: Let and . By Taylor’s expansion we have Applying , we get Applying Lemma 2, we get Since Taking infimum overall , we get In view of (18) which proves the theorem.

4. Rate of Convergence and Weighted Approximation

For any positive , by we denote the usual modulus of continuity of on the closed interval . We know that, for a function , the modulus of the continuity tends to zero.

Now we give a rate of convergence theorem for the operator .

Theorem 7. Let and be its modulus of continuity on the finite interval , where . Then, for ,

Proof. For and , since , we have For and , we have with .
From (31) and (32) we can write for and . Thus, Hence, by Schwarz’s inequality and Lemma 3, for , By taking , we get which proves the theorem.

Now we will discuss the weighted approximation theorem, where the approximation formula holds true on the interval .

Theorem 8. If , , and , then,

Proof. Using the theorem in [12] we see that it is sufficient to verify the following three conditions: Since , the first condition of (38) is fulfilled for . By Lemma 2 we have and the second condition of (38) holds for as with .
Similarly, we can write, for , which implies that Thus, the proof is completed.

5. Better Error Approximation

In this section, we modified operator (5), in such way that the linear functions are preserved. The technique, which replaced by appropriate function, was studied for many operators, for example, Bernstein, Szász, Szász-Beta operators, and so on [1320].

We start by defining We note that , for any . By replacing by we give the following modification of the operators : where and , ; the term is given in (5).

Lemma 9. For and , one has (i), (ii), (iii).

Lemma 10. For , , and with , one has (i),(ii).

Lemma 11. For , , one has

Proof. Since and , we have which is required.

Theorem 12. Let . Then for and , one has

Proof. Let and . Using Taylor’s expansion and Lemma 10, we have Also, . Thus, Since , Finally taking the infimum on right side over all , we get In view of (18), we obtain which proves the theorem.

Remark 13. We claim that the error estimation in Theorem 12 is better than that of (20), provided and . Indeed, in order to get this better estimation we must show that . One can obtain that Also, which holds true, with and . Thus, .

6. Stancu Approach

In 1968, Stancu introduced Bernstein-Stancu operator, which is a linear positive operator with two parameters and satisfying the condition . Inspired by the Stancu-type generalization of Bernstein operator and the recent important work on several other operators are discuss in [2127], we propose following modification of the operator as where and are defined in (5).

Lemma 14. For ,  , the following inequalities holds: (i), (ii), (iii) +  + .

The proof of the above lemma can be obtained by using linearity of operators and Lemma 2.

Lemma 15. If one denotes central moments by ,  , then one has

Theorem 16. Let with be defined in (56), where . For any compact and for each , one has

The proof is based on Korovkin’s criterion and Lemma 14.

Theorem 17. Let and , one has for every and , where is a positive constant.

The proof of Theorem 17 is just similar to Theorem 6.

Now, we establish the Voronovskaja-type asymptotic formula for the operators .

Theorem 18. Let be bounded and integrable on , first and second derivatives of exist at a fixed point , and such that as ; then

Proof. Let , , and be fixed. By Taylor’s expansion we can write where is Peano form of the remainder, , and .
Applying to the previous, we obtain By Cauchy-Schwarz’s inequality, we have Observe that and . Then it follows that uniformly with respect to .
Now, from (63) and (64), we obtain .
Using as , we obtain Using above limits, we have which proves the theorem.

Remark 19. In particular, if and , then the operators , such that as , reduce to the Jain-Beta operators recently introduced by Tarabie [7]. We obtain the following conclusion of the above asymptotic formula for the Jain-Beta operator in the ordinary approximation as follows:

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The authors would like to express their deep gratitude to the anonymous learned referees for their valuable suggestions and comments. The second author is thankful to the Department of Mathematics, St. Xavier College, Ahmedabad, Gujarat, for carrying out his research work under the supervision of Dr. Vishnu Narayan Mishra at SVNIT, Surat, Gujarat, India. Special thanks are due to Professor Jacob C. Engwerda for kind cooperation and smooth behavior during communication and for the efforts to send the reports of the paper timely.

References

  1. P. C. Consul and G. C. Jain, “A generalization of the Poisson distribution,” Technometrics, vol. 15, no. 4, pp. 791–799, 1973. View at Publisher · View at Google Scholar
  2. G. C. Jain, “Approximation of functions by a new class of linear operators,” Journal of the Australian Mathematical Society, vol. 13, pp. 271–276, 1972. View at MathSciNet
  3. G. Mirakyan, “Approximation des fonctions continues au moyen de polynômes de la forme e-nxk=0mCk,nχk,” Doklady Akademiia Nauk SSSR, vol. 31, pp. 201–205, 1941. View at MathSciNet
  4. A. Sahai and G. Prasad, “On the rate of convergence for modified Szász-Mirakyan operators on functions of bounded variation,” Institut Mathématique, vol. 53, no. 67, pp. 73–80, 1993. View at MathSciNet
  5. V. Gupta and R. P. Pant, “Rate of convergence for the modified Szász-Mirakyan operators on functions of bounded variation,” Journal of Mathematical Analysis and Applications, vol. 233, no. 2, pp. 476–483, 1999. View at Publisher · View at Google Scholar · View at Scopus
  6. S. Umar and Q. Razi, “Approximation of function by a generalized Szasz operators,” Communications de Faculté des Sciences de l'Université d'Ankara, vol. 34, pp. 45–52, 1985.
  7. S. Tarabie, “On Jain-beta linear operators,” Applied Mathematics & Information Sciences, vol. 6, no. 2, pp. 213–216, 2012. View at MathSciNet
  8. V. Gupta, G. S. Srivastava, and A. Sahai, “On simultaneous approximation by Szász-beta operators,” Soochow Journal of Mathematics, vol. 21, no. 1, pp. 1–11, 1995. View at MathSciNet
  9. D. K. Dubey and V. K. Jain, “Rate of approximation for integrated Szász-Mirakyan operators,” Demonstratio Mathematica, vol. 41, no. 4, pp. 879–886, 2008. View at MathSciNet
  10. P. P. Korovkin, “On convergence of linear positive operators in the space of continuous functions,” Doklady Akademiia Nauk SSSR, vol. 90, pp. 961–964, 1953. View at MathSciNet
  11. R. A. DeVore and G. G. Lorentz, Constructive Approximation, vol. 303, Springer, Berlin, Germany, 1993. View at MathSciNet
  12. A. D. Gadžiev, “Theorems of the type of P. P. Korovkin's theorems,” Matematicheskie Zametki, vol. 20, no. 5, pp. 781–786, 1976. View at MathSciNet
  13. O. Duman, M. A. Özarslan, and H. Aktuǧlu, “Better error estimation for Szász-Mirakjan-Beta operators,” Journal of Computational Analysis and Applications, vol. 10, no. 1, pp. 53–59, 2008. View at Scopus
  14. O. Duman and M. A. Özarslan, “Szász-Mirakjan type operators providing a better error estimation,” Applied Mathematics Letters, vol. 20, no. 12, pp. 1184–1188, 2007. View at Publisher · View at Google Scholar · View at Scopus
  15. H. Gonska, P. Piţul, and I. Raşa, “General King-type operators,” Results in Mathematics, vol. 53, no. 3-4, pp. 279–286, 2009. View at Publisher · View at Google Scholar · View at Scopus
  16. O. Agratini and O. Dogru, “Weighted approximation by q-Szász-king type operators,” Taiwanese Journal of Mathematics, vol. 14, no. 4, pp. 1283–1296, 2010. View at Scopus
  17. V. N. Mishra, K. Khatri, and L. N. Mishra, “Some approximation properties of q-Baskakov-Beta-Stancu type operators,” Journal of Calculus of Variations, vol. 2013, Article ID 814824, 8 pages, 2013. View at Publisher · View at Google Scholar
  18. J. P. King, “Positive linear operators which preserve x2,” Acta Mathematica Hungarica, vol. 99, no. 3, pp. 203–208, 2003. View at Publisher · View at Google Scholar · View at Scopus
  19. V. N. Mishra, K. Khatri, L. N. Mishra, and Deepmala, “Inverse result in simultaneous approximation by Baskakov-Durrmeyer-Stancu operators,” Journal of Inequalities and Applications, vol. 2013, article 586, 2013. View at Publisher · View at Google Scholar
  20. O. Agratini, “Linear operators that preserve some test functions,” International Journal of Mathematics and Mathematical Sciences, vol. 2006, Article ID 94136, 11 pages, 2006. View at Publisher · View at Google Scholar · View at Scopus
  21. I. Büyükyazici and Ç. Atakut, “On Stancu type generalization of q-Baskakov operators,” Mathematical and Computer Modelling, vol. 52, no. 5-6, pp. 752–759, 2010. View at Publisher · View at Google Scholar · View at Scopus
  22. D. K. Verma, V. Gupta, and P. N. Agrawal, “Some approximation properties of Baskakov-Durrmeyer-Stancu operators,” Applied Mathematics and Computation, vol. 218, no. 11, pp. 6549–6556, 2012. View at Publisher · View at Google Scholar · View at Scopus
  23. V. N. Mishra and P. Patel, “A short note on approximation properties of Stancu generalization of q-Durrmeyer operators,” Fixed Point Theory and Applications, vol. 2013, article 84, 5 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  24. S. G. Gal, V. Gupta, D. K. Verma, and P. N. Agrawal, “Approximation by complex Baskakov-Stancu operators in compact disks,” Rendiconti del Circolo Matematico di Palermo, vol. 61, no. 2, pp. 153–165, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  25. V. N. Mishra, K. Khatri, and L. N. Mishra, “On simultaneous approximation for Baskakov-Durrmeyer-Stancu type operators,” Ultra Scientist of Physical Sciences, vol. 24, no. 3, pp. 567–577, 2012.
  26. V. N. Mishra, H. H. Khan, K. Khatri, and L. N. Mishra, “Hypergeometric representation for Baskakov-Durrmeyer-Stancu type operators,” Bulletin of Mathematical Analysis and Applications, vol. 5, no. 3, pp. 18–26, 2013.
  27. V. N. Mishra, K. Khatri, and L. N. Mishra, “Statistical approximation by Kantorovich type discrete q-Beta operators,” Advances in Difference Equations, vol. 2013, article 345, 2013.